Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 95, NWS Fort Worth, TX

April 30, 2004Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2004, 5:33 PM CDT for Grayson County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2004, 5:33 PM CDT (22:33 UTC)
Expired
Apr 30, 2004, 6:30 PM CDT
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 149 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:45 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 302233
SVRFTW
TXC181-302330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 630 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 20 MILES WEST OF POTTSBORO...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POTTSBORO AROUND 605 PM CDT
  DENISON AROUND 620 PM CDT

THIS STORM PRODUCED WIND DAMAGE AND 60 MPH WIND GUSTS IN SIVELLS 
BEND IN NORTHERN COOKE COUNTY.  HAIL TO THE SIZE OF QUARTERS AND 
WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A 
STURDY SHELTER UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3395 9693 3366 9693 3364 9638 3378 9643
          3390 9660

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:11 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 30, 3:11 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT FRI APR 30 2004

.DISCUSSION...
SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST
ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT.  FLOOD
WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR
TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST
WEEKS RAINS.  THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST
AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY
AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH
TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE
BUILDS AND THE ATMOSPHERE DRIES.  THE REMAINDER OF THE WEEK SHOULD
BE RAIN FREE WITH MORE SEASONAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   55  61  48  70 / 100  70   0   0
WACO, TX               61  66  49  72 /  80  80   0   0
PARIS, TX              58  62  49  70 / 100  70   0   0
DENTON, TX             53  61  47  70 / 100  70   0   0
MCKINNEY, TX           56  61  48  70 / 100  70   0   0
DALLAS, TX             56  62  48  71 / 100  70   0   0
TERRELL, TX            61  63  49  71 / 100  70   0   0
CORSICANA, TX          62  67  49  71 /  80  80   0   0
TEMPLE, TX             62  68  49  72 /  70  80  30   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157...
TXZ159.

TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC085...TXC097...
TXC113...TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...
TXC221...TXC237...TXC251...TXC337...TXC363...TXC367...TXC429...
TXC439...TXC497...TXC503.

&&

42
Hazardous weather outlook, Apr 30, 3:25 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT FRI APR 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
325 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST
HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS
NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH
TEXAS FOR TONIGHT.  THE MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS TONIGHT...THE
THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN
ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH
AMOUNTS POSSIBLE.  A FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST
HALF OF NORTH TEXAS NORTH OF A LAMPASAS...WACO...ATHENS LINE.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A
CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF
THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING FOR
AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY
ACROSS ALL OF NORTH TEXAS TONIGHT.

ROBBINS

In the hours before

Local storm report, Apr 30, 4:09 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0409 PM     HAIL            GRAHAM                   33.10N  98.58W
04/30/2004  0.88 INCH       YOUNG               TX   TRAINED SPOTTER

            NORTH SIDE OF GRAHAM
Local storm report, Apr 30, 4:20 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0419 PM     HAIL            GRAHAM                   33.10N  98.58W
04/30/2004  1.00 INCH       YOUNG               TX   FIRE DEPT/RESCUE

            QUARTER HAIL IN DOWNTOWN GRAHAM
Local storm report, Apr 30, 4:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0445 PM     HAIL            4 S BRYSON               33.10N  98.39W
04/30/2004  1.00 INCH       JACK                TX   NWS EMPLOYEE

            REPORTED 4 MILES S OF BRYSON
Local storm report, Apr 30, 5:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST    10 NNE MUENSTER          33.79N  97.31W
04/30/2004  60 MPH          COOKE               TX   EMERGENCY MGR

            TREES DOWN IN SIVELLE BEND COMMUNITY
Special weather statement, Apr 30, 5:21 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT FRI APR 30 2004

TXZ132-141>144-156-157-010300-
BOSQUE-COMANCHE-CORYELL-HAMILTON-LAMPASAS-MILLS-SOMERVELL-
521 PM CDT FRI APR 30 2004

SEVERE THUNDERSTORM WATCH #134 REMAINS IN EFFECT FOR...

  BOSQUE          COMANCHE        CORYELL         HAMILTON
  LAMPASAS        MILLS           SOMERVELL
Local storm report, Apr 30, 5:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0523 PM     HAIL            EASTLAND                 32.40N  98.82W
04/30/2004  1.00 INCH       EASTLAND            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:10 PM CDTTornado WarningFWDStephens50 min
Apr 30, 3:14 PM CDTSevere Thunderstorm WarningFWDYoung61 min
Apr 30, 3:38 PM CDTSevere Thunderstorm WarningFWDMontague67 min
Apr 30, 3:41 PM CDTTornado WarningFWDYoung49 min
Apr 30, 4:01 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens59 min
Apr 30, 4:29 PM CDTSevere Thunderstorm WarningFWDJack, Young61 min
Apr 30, 4:33 PM CDTSevere Thunderstorm WarningFWDEastland57 min
Apr 30, 4:35 PM CDTSevere Thunderstorm WarningFWDCooke55 min
Apr 30, 4:40 PM CDTSevere Thunderstorm WarningFWDMontague65 min
Apr 30, 5:00 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens60 min
Apr 30, 5:26 PM CDTSevere Thunderstorm WarningFWDEastland, Erath49 min
Apr 30, 5:34 PM CDTSevere Thunderstorm WarningFWDJack41 min
Apr 30, 5:59 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto, Parker46 min
Apr 30, 6:41 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Parker64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.